|I need help from an expert!
Dec 26, 2010
Hello, I need some help!
A new year is approaching and I can't continue to live this way going into another year. I have been positive for 10 years now and it feel like I was just diagnosed this year. I am currently taking Truvada, Prezista and Norvir for the last 5 months and my CD4 count is 800 and my viral load is 900 according to my last results 11/2010. My next apt with my Doc is 1/2010. I am extremely tired all the time especially in the mornings. I also take 2000 ID Vitamin D, and was taking 2 fish oil pills 3x a day which my eye doctor suggested due to my Chronic dry eyes along with the restasis eye drops 2x a day. However, I stop taking the 6 fish oil pills a day because I believe the increase was making me feel ill. I didn't have dry eyes until I started back on my anti viral meds back in 2007, during that time I was on Truvada and Lexiva and then I switch to Truvada and Viramune. I have been to several eye doctors which they feel my dry eyes are not Hiv related. I also have very dry skin only on my face and I can't figure out what is causing it. I only use Neutrogena Foaming cleanser, and switch up Moisturizing creams using Cetaphil or ponds. Even when I wash my face with clear water it doesn't help. Sorry.. getting to the point now. I need some help with selecting an HIV regimen that want cause me to feel so tired and exhausted all the time.
I have already tried the Isentress and truvade but it caused extreme tiredness and constant sweating. I did develop drug resistance to Atripla, Sustiva and Viramune. Will this cause drug resistance to the new drugs in the pipeline, TMC278 or the Quad? Please so no! I am very depressed and unhappy ,since I have been on hiv meds I lost the quality of life and the stress is causing me to age and like tired and sickly because i am always thinking of ways to feel better and nothing seems to work for me. I just had an physical exam with my family doctor and he stated everything is fine what am feeling is all HIV related. I was disappoint with the results because there is no evidence that everything is HIV related. Please how should I address my health concerns. I live in Michigan and I feel that the HIV is on an up rise and these doctors don't take time with their patients anymore.
| Response from Mr. Vergel
I would not switch to other medications until you make sure that you have had your doctor look more deeply into the causes for your fatigue.
This is a good check list:
1- Make sure you do not have clinical depression. If you do, talk to your doctor about treatment
2- Have your doctor send you to a sleep lab to see if you have sleep apnea. You can find out more about it here : Sleep apnea resources
3- Have your doctor check your thyroid function and your blood levels of total and free testosterone. Get hormone replacement for either if low.
4- Go to bed before 11 pm and try to wake up early, ensuring 7-8 hours of sleep. If you do not sleep well, ask for a prescription for a sleep aid if needed. Good sleep habits are key to treat fatigue.
5- Some men do not sleep well because they have to get up to urinate frequently. This could be due to benign prostatic inflammation. Have your prostate checked.
6- If everything else fails, talk to your doctor about Nuvigil or Adderall to treat your fatigue.
7- Do not drink coffee or caffeinated sodas after 4 pm
8- Supplementing daily with 2000 mg of Carnitine and 200 mg of Coenzyme Q-10 has helped me improve my fatigue. Korean ginseng may also help.
9- Make sure that your hemoglobin is normal. Anemia is not very common anymore in HIV, but you should make sure you do not have it.
10- Prezista, a sulfa-containing drug, should be used with caution in patients with a known sulfa allergy. But since you tell me that you also experienced fatigue while using Isentress, I doubt that the sulfa component is the cause of your fatigue.
As you can tell, diagnosing and treating fatigue is not easy matter.
To answer your other question about resistance: just because you have resistance to Sustiva and Viramune, it does not imply that you have resistance to TMC 278. The QUAD pill has an integrase inhibitor that does not work if you have Isentress resistance, however.
For the dry skin issue, I would see a dermatologist. You may also want to try supplementing with Primrose Oil capsules. You can read more about this supplement here:
Please let me know what you find out after going through the check list I have provided. Good luck and do not lose faith in the fact that your quality of life will improve. It took me years to conquer my fatigue issues, and I am here to make it easier for others to do so.
By the way, you can read about my struggle with fatigue here :
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Happens If Genital Herpes Goes Untreated?
- What Are The Stages Of Chlamydia?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- What Are The Characteristics Of Chlamydia Disease?
- Vitamins To Help Fight Hpv
- Symptoms Of Syphilis Chancre
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.